Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2001, 6:22 PM EDT for Blair County, Pennsylvania. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 6:22 PM EDT (22:22 UTC)
- Expired
- May 26, 2001, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:27 PM EDT | Hail 1 | Bellwood, PA | Quarter sized hail fell in Bellwood. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 262223 SVRCTP PAC013-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAIR COUNTY IN PENNSYLVANIA * UNTIL 645 PM EDT. * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF BELLWOOD...OR 6 MILES SOUTHWEST OF TYRONE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TYRONE AT 640 PM. THIS IS A DANGEROUS STORM WITH THE MAIN THREAT BEING LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 4061 7844 4056 7834 4074 7816 4074 7834
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 26, 3:30 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT SAT MAY 26 2001 REGIONAL RADAR LOOP SHOWING STEADY RAIN CONTINUING LATE THIS AFTN OVER EASTERN PA. MEANWHILE...CLEARING SKIES OVER WESTERN PA HAVE DESTABILIZED ATMOS ENOUGH FOR SCT SHOWERS AND STORMS. AS UPPER VORT LOBE PUSHES EAST THIS EVENING...DEEP MOISTURE WILL BE SHUNTED EASTWARD...ENDING THE RAINFALL OVER OUR EASTERN ZONES. IN THE CENTRAL AND WESTERN COUNTIES...SHOWERS/STORMS WILL MOSTLY FALL APART AROUND SUNSET WITH LOSS OF HEATING. LIGHT WINDS...COMBINED WITH CLEARING SKIES AND RECENT RAINFALL...WILL RESULT IN WIDESPREAD FOG OVERNIGHT. NEXT S/WV ROUNDS THE BASE OF UPPER LOW...BRINGING THE LIKELIHOOD OF SHOWERS AND STORMS TO THE CWA DURING SUNDAY. MODEL CONSENSUS SUGGEST SHOWERS ARRIVE OVER THE SOUTHWEST DURING THE MORNING...THEN THE REST OF THE CWA DURING THE AFTN. AFTER MORNING FOG...EXPECT SOME SUNSHINE TO DEVELOP...WHICH SHOULD DESTABILIZE ATMOS ENOUGH FOR THUNDERSTORMS...ESPECIALLY EASTERN PA. UPPER LOW WEAKENS AND PASSES TO OUR NORTH ON MEMORIAL DAY. IN THIS SCENARIO...THE BULK OF THE DAY SHOULD BE DRY WITH A FAIR AMOUNT OF SUNSHINE FOR THE SOUTHERN COUNTIES. LIKELY POPS FOR THE NORTH AND SCT FOR THE SOUTH SEEMS THE BEST WAY TO GO AT THIS POINT. WORK ZONES ALREADY SENT AS PHLWRKMIS. .CTP...NONE. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:58 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 62 min |
| May 26, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 31 min |
| May 26, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 32 min |
| May 26, 6:53 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.